Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diabetic. Having BP. Taking Effexor. Feeling woolly minded. Put on weight. Undergone bladder repair and discotomy. Suggest

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hi...iI have been on Effexor 75mg for at least two years now and find I am becoming decidedly woolly minded and particularly when driving a car. I have begun excercising much more lately because of putting on weight and noticing how unfit I was....I am diabetic too, at age 61. I really just want to be as healthy as possible as I am my elderly husband's carer and look after a three year old grandson regularly. I would like to give up the antidepressant and just take minimum necessary meds: perindopril and diabex. My BP is much more normal since I retired from aged care. Will you advise? Many thanks

Oh, just a minor thing: I often experience numbness/tingling in all fingertips - I guess neuropathy as a result of diabetes - can or or should I get thi symptom reviewed?
Posted Sat, 3 Aug 2013 in Mental Health
Answered by Dr. Jorge Brenes-Salazar 3 hours later
Dear patient,

Thanks for your health concerns. If your symptoms of major depression have been under control for more than 1 year, you may discuss with your prescribing provider about the possibility of doing a medication taper (should not discontinue abruptly) and see how your mood stays without it, particularly since you are becoming more active and exercising, which has proven benefits in depression.

In terms of the tingling question, yes, the most common cause in a diabetic patient would be diabetic neuropathy, but other causes are possible, including peripheral vascular disease, vitamin deficiencies, etc, so I think that having a provider to take a closer look would be a good idea. If it is indeed diabetic neuropathy, good glucose control is the best strategy to prevent progression, since the nerve damage that has occurred is usually not reversible.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor